Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 3, 2003, 2:24 PM EDT for Monroe County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 2:24 PM EDT (18:24 UTC)
- Expired
- Aug 3, 2003, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 031826 FFWPBZ OHC111-032130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 530 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING TO MOVE THROUGH THE AREA FROM SOUTH TO NORTH. * OTHER LOCATIONS IN THE WARNING INCLUDE...LEWISVILLE...STAFFORD AND BURKHART. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 11:43 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 11:43 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1143 AM EDT SUN AUG 3 2003 PCPN CONTG TO SLIDE NWD MNLY ACRS E CNTRL OH COUNTIES LATE THIS MRNG. SOME E CNTRL OH LOCATIONS...ESPECIALLY PARTS OF MUSKINGUM COUNTY ALREADY RECEIVED HVY RAIN OVRNGT. SO EXPANDED FLOOD WATCH TO INCLUDE ALL OF OUR E CNTRL OH COUNTIES. NO CHGS TO LTR PDS. .PBZ... MD...FLOOD WATCH TIL 10 PM FOR ZONE MDZ001. OH...FLOOD WATCH TIL 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH TIL 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH TIL 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Aug 3, 5:51 AM EDT, 8 hours 33 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 551 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. REPEAT HEAVY RAINS OF AN INCH OR MORE IN AN HOUR OR TWO INCHES IN THREE HOURS CAN CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BOTH TODAY AND MONDAY.
In the hours before
Special weather statement, Aug 3, 1:06 PM EDT, 1 hour 18 minutes before
OHZ039-040-049-050-058-059-068-069-WVZ001>004-012-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT SUN AUG 3 2003 ...HEAVY RAIN MOVING INTO THE AREA... SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE THROUGH THE REGION AND WILL PRODUCE HEAVY RAIN THIS AFTERNOON. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY IN HEAVY RAIN. PERSONS LIVING NEAR STREAMS AND LOW LYING AREAS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO MOVE TO HIGHER GROUND IF WATER BEGINS TO RISE. A FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:03 AM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Aug 3, 6:03 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Aug 3, 2:10 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.